Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

CABG, leg injured, gangrene, leg amputated, wound in sternum area, burst, pus, vomiting

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11695 Questions
My Dad underwent a CABG in Fortis, Bangalore during Oct 2010. There was a wound in his leg (from where the grafts were taken) and it got worsened and he developed a gangrene. Ultimately his right leg had to be amputated below knee. Now he had recovered from that and is undergoing treatment for a infection in his left leg (due to a bed sore) and he is diabetic.
My question is related to a wound in the sternum area (more like a boil) which suddenly burst and pus started oozing from it. Wanted to know if this could be a side effect of the bypass (which happened 8 months back) or could this be a different issue altogether. Also this sternum seems to be projecting out a bit (than we had noticed immediately after the bypass) from the skin, like a small bulge and this new wound is right below it.
He has this vomiting sensation and tends to vomit right before his lunch. Is able to eat again once he throws up.
Posted Thu, 19 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing to us.

A wound or a boil like thing appearing in the sternum area can be a consequence of surgery he underwent almost one year ago.

It is very difficult to come to a conclusion based on your description.

It would be easier for me if you can mail the pictures of the wound. You can send it to YYYY@YYYY with Sub:ATTN to DR. Rakhi Tayal.

Your father has a tendency of recurrent infections which do get precipitated due to Diabetes.
The boil which appeared on his sternum can also be a fresh infection.

The tendency of vomiting just before his lunch is a gastric related problem which can be diagnosed by Endoscopy and other tests like Barium swallow. Such projectile vomits are more common in Hiatus hernia or severe gastritis or Pyloric Stenosis. The investigations can be done under the guidance of his treating physician.

I shall be waiting for your pictures before I can give my response.

Above answer was peer-reviewed by
Follow-up: CABG, leg injured, gangrene, leg amputated, wound in sternum area, burst, pus, vomiting 2 days later
Thanks for the response doctor. As you suggested, i have sent those pictures to the email id mentioned. Please take a look and let me know your opinion.
Also, the would seems to be better today after 2 days of dressing. But still he has slight feeling of nausea before having food and sometime when he throws up, there is a green/dark yellow fluid as well. He is taking antibiotic-Moxif 400 and is that any cause for the color? His appetite is also generally low.
Answered by Dr. Rakhi Tayal 7 hours later

Thanks for writing again.

It seems the wound has appeared due to the bulging sternum or its's a different infection not resulting from the surgery.

Greenish yellow vomitus is suggestive of bile, either due to empty stomach or there might be be a slight obstruction at the lower end of duodenum.

This needs to be investigated with the help of his treating physician.

Hope I have answered your query.

Wishing you an early recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor